Alert archive / Nebraska / Snow Advisories in 2005
Snow Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Nov 30, 2005, 6:13 AM CST for 12 counties in Nebraska. It took effect at Nov 30, 2005, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 6:13 AM CST (12:13 UTC)
- In effect from
- Nov 30, 2005, 9:00 AM CST
- Expired
- Nov 30, 2005, 3:25 PM CST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 301213 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 AM CST WED NOV 30 2005 .AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY AND PRODUCE ADDITIONAL SNOWFALL. WINDS WILL BE LIGHT AT LESS THAN 20 MPH PRODUCING LITTLE BLOWING AND DRIFTING. NEZ004>010-094-302015- /O.NEW.KLBF.SN.Y.0001.051130T1500Z-051201T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 613 AM CST WED NOV 30 2005 /513 AM MST WED NOV 30 2005/ ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. 3 TO 5 INCHES OF SNOW IS LIKELY TODAY ALONG AND NORTH OF HIGHWAY 20. 1 TO 3 INCHES OF SNOWFALL IS LIKELY SOUTH OF HIGHWAY 20. WINDS WILL BE LIGHT AT LESS THAN 20 MPH. ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS SNOW WILL PRODUCE MAKE TRAVEL MORE DIFFICULT. WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS TO FLURRIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CDC
3 follow-up statements
000 WWUS43 KLBF 301537 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 AM CST WED NOV 30 2005 .AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY AND PRODUCE ADDITIONAL SNOWFALL. WINDS WILL BE LIGHT AT LESS THAN 20 MPH PRODUCING LITTLE BLOWING AND DRIFTING. NEZ026>029-038-302345- /O.EXA.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/ BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 937 AM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 2 TO 4 INCHES OF SNOW IS LIKELY TODAY. WINDS WILL BE LIGHT AT LESS THAN 20 MPH. ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS ADDITIONAL SNOWFALL WILL MAKE TRAVEL MUCH MORE DIFFICULT. WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS TO FLURRIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NEZ004>010-094-302345- /O.CON.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 937 AM CST WED NOV 30 2005 /837 AM MST WED NOV 30 2005/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. 3 TO 5 INCHES OF SNOW IS LIKELY TODAY ALONG AND NORTH OF HIGHWAY 20. 2 TO 4 INCHES OF SNOWFALL IS LIKELY SOUTH OF HIGHWAY 20. WINDS WILL BE LIGHT AT LESS THAN 20 MPH. ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS SNOW WILL PRODUCE MAKE TRAVEL MUCH MORE DIFFICULT. WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS TO FLURRIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KAR
000 WWUS43 KLBF 301636 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1036 AM CST WED NOV 30 2005 .AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY AND PRODUCE ADDITIONAL SNOWFALL. WINDS WILL GUST TO 20 MPH IN SOME AREAS PRODUCING SOME MINOR BLOWING AND DRIFTING. NEZ004>010-026>029-038-094-010000- /O.CON.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE- LOUP-GARFIELD-WHEELER-CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...DUNNING... TAYLOR...BURWELL...BARTLETT...BROKEN BOW...CODY...MERRIMAN... KILGORE 1036 AM CST WED NOV 30 2005 /936 AM MST WED NOV 30 2005/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. 3 TO 5 INCHES OF SNOW IS LIKELY TODAY. WINDS WILL GUST TO 20 MPH AT TIMES. ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS ADDIDTIONAL SNOWFALL WILL MAKE TRAVEL MUCH MORE DIFFICULT AND COULD CAUSE SOME ROAD CLOSURES. WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS THE SNOW TAPERS TO FLURRIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KAR
000 WWUS43 KLBF 302125 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CST WED NOV 30 2005 ...GUSTY WINDS TO COMBINE WITH LIGHT SNOW THIS EVENING... .AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTH CENTRAL NEBRASKA AND PRODUCE ADDITIONAL SNOWFALL. NORTHWEST WINDS WILL ALSO INCREASE TO PRODUCE SOME BLOWING AND DRIFTING. NEZ006>010-026>029-038-010200- /O.CAN.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/ /O.NEW.KLBF.SB.Y.0001.051130T2125Z-051201T0200Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 325 PM CST WED NOV 30 2005 ...SNOW ADVISORY IS CANCELLED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 1 TO 2 INCHES OF ADDITIONAL SNOWFALL IS POSSIBLE THIS EVENING ACROSS NORTH CENTRAL NEBRASKA. IN ADDITION TO THE SNOWFALL WILL BE NORTHWEST WINDS TO 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH INTO EARLY EVENING. THE COMBINATION OF WINDS AND NEW SNOWFALL ALONG PREVIOUS SNOWFALL TODAY WILL PRODUCE DRIFTING AND REDUCED VISIBILITIES. VISIBILITIES MAY BE REDUCED TO LESS THAN 1 MILE AT TIMES. ROADS REMAIN SNOW PACKED OR ICE COVERED IN MANY AREAS. THIS ADDITIONAL SNOWFALL WILL MAKE TRAVEL MUCH MORE DIFFICULT AND COULD CAUSE SOME ROAD CLOSURES. WEATHER CONDITIONS WILL IMPROVE LATE THIS EVENING AS THE SNOW TAPERS TO FLURRIES AND THE WINDS DIMINISH. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NEZ004-005-094-302230- /O.CAN.KLBF.SN.Y.0001.000000T0000Z-051201T0000Z/ SHERIDAN-EASTERN CHERRY-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY... MERRIMAN...KILGORE 325 PM CST WED NOV 30 2005 /225 PM MST WED NOV 30 2005/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE SNOW ADVISORY. $$ MASEK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Nov 30, 3:55 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 30, 3:55 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 AM CST WED NOV 30 2005 .DISCUSSION...FORECAST CHALLENGE POPS TODAY THEN TEMPERATURES THROUGH THE PERIOD. EXTENSIVE SNOW COVER WILL BE SLOW TO SUBLIMATE AND MELT WITH COLD PATTERN SHOWN THROUGH THE EXTENDED PERIOD. FOR TODAY HEIGHTS WILL FALL AS H5 LOW OVER CANADIAN PROVINCES MOVES SOUTHEAST. SURFACE LOW PRESSURE SYSTEM ORGANIZES OVER SOUTHEAST WYOMING THEN MOVES SOUTHEAST AS LIFT IS ENHANCED AS JETSTREAM DIPS SOUTHWARD THEN RETURN NORTH TONIGHT. SLOWER GFS SOLUTION USED AND REINFORCED AFTER FIRST LOOK AT 06Z NAM THAT IS TRENDING TOWARD GFS SOLUTION. THE CHANCE FOR LIGHT SNOW WILL FOCUS ALONG SURFACE BOUNDARY AS IT MOVES SOUTHEAST WITH BETTER LIFT AND MOISTURE CONVERGENCE TO OCCUR ACROSS THE NORTH THROUGH AFTERNOON. THEN CHANCE OF SNOW DECREASES WEST TO EAST THROUGH THE AFTERNOON. TEMPERATURES IN THE SOUTHWEST WILL MAKE FOR A POSSIBLE MIX OF RAIN OR SNOW TOWARD NOONTIME. OTHERWISE WARM LAYER ALOFT DRIVEN BY H85 SOUTHWEST WINDS TO 40 KNOTS...ERODES QUICKLY AS FRONTAL SYSTEM MOVES SOUTHEAST. MODELS SHOW MOISTURE LIMITED IN THE LOWER LAYERS BUT WITH H85 SOUTHWEST WINDS TO 40 KNOTS MIXING INCREASES WITH SNOW COVER MELT TO HELP MOISTEN THE LOWER LAYERS THROUGH THE MORNING. NEW SNOWFALL ACCUMULATION AMOUNTS UP TO 3 INCHES MAY BE SEEN NORTH OF HIGHWAY 20 THROUGH EVENING. TONIGHT REINFORCING SHOT OF COLD AIR ARRIVES AS CANADIAN HIGH BUILDS SOUTHEAST. SURFACE BOUNDARY BACKS WEST TO THE FRONT RANGE WITH ARCTIC AIR TO LINGER IN THE NEAR TERM. BOUNDARY LAYER MOISTURE INCREASES WHICH WILL OFFSET TEMPERATURES FROM PLUNGING BUT READINGS IN THE SINGLE DIGITS WILL BE COMMON FOR ALL BUT THE FAR SOUTHWEST. THURSDAY THE CANADIAN HIGH SLIDES EAST WITH RETURN FLOW TO SET UP IN ADVANCE OF SYSTEM TO ARRIVE ON FRIDAY. THIS SYSTEM WILL TAKE A SIMILAR TRACK TO TODAYS WITH COLD TEMPERATURES IN PLACE FOR A CHANCE OF MORE SNOW GOING INTO THE WEEKEND. TLK
Hazardous weather outlook, Nov 29, 4:30 PM CST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 430 PM CST TUE NOV 29 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-302230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 430 PM CST TUE NOV 29 2005 /330 PM MST TUE NOV 29 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SERIES OF WEAK WAVES WILL MOVE THROUGH A FAST NORTHWEST FLOW AND BRING A CHANCE FOR SOME LIGHT SNOW MAINLY NORTH ACROSS THE OUTLOOK AREA ON WEDNESDAY AND AGAIN FIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 1:22 PM CST | Wind Advisory | LBF | Chase, Deuel, Frontier, Hayes, Keith, Lincoln and 4 more | 5 hr |
| Nov 30, 3:25 PM CST | Snow and Blowing Snow Advisory | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 5 hr |
Nearby
Snow Advisories in Nebraska, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.